Texas, 2008Damaging Wind in Texas, July 8, 2008
July 8, 2008 · NWS FWD · 1 event in 1 county or zone
A seabreeze induced a few scattered showers and thunderstorms across north Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A seabreeze induced a few scattered showers and thunderstorms across north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 8, 2:23 PM CST, 42 minutes earlier.
Area forecast discussion, Jul 8, 2:23 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT TUE JUL 8 2008
.DISCUSSION...
REGIONAL RADAR SHOWS SEABREEZE INDUCED CONVECTION MOVING INLAND
FROM THE GULF COAST WITH AT LEAST ONE STRONG CELL ALONG THE CWA
BORDER. AREAS SOUTH OF INTERSTATE 20 WILL SEE A CHANCE OF RAIN
THIS AFTERNOON AND EVENING IN ASSOCIATION WITH THIS ACTIVITY.
ISOLATED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS
THE REMAINDER OF THE AREA...HOWEVER ALL OF THIS ACTIVITY IS
EXPECTED TO DISSIPATE JUST AFTER SUNSET.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TOMORROW
AFTERNOON AND EVENING AS MOISTURE CONTENT REMAINS HIGH IN AN
UNCAPPED ENVIRONMENT. IN ADDITION...CONVECTION WILL ACCOMPANY A
COOL FRONT AS IT MOVES INTO THE SOUTHERN PLAINS. THE MODELS ARE
SLIGHTLY FARTHER SOUTH WITH THE FRONT THAN THEY WERE YESTERDAY...
BUT STILL KEEP IT JUST NORTH OF OUR AREA. AMPLE MOISTURE AND
INSTABILITY ALONG THE FRONT TOMORROW NECESSITATE CHANCE POPS OVER
THE NORTHERN TWO TIERS OF COUNTIES. IN ADDITION...AN UPPER LEVEL
COL WILL BE IN PLACE OVER NORTH TEXAS TOMORROW EVENING WHICH MAY
HELP ENHANCE CONVECTION. RAIN CHANCES WILL COME TO AN END THURSDAY
EVENING AS THE UPPER LEVEL RIDGE STRENGTHENS OVER NORTH TEXAS.
AT THE SURFACE...SEVERAL LEE TROUGHS WILL FORM ALONG THE SOUTHERN
ROCKIES AND INTO WEST TEXAS DURING THE LATTER HALF OF THE FORECAST
WHILE SUBTROPICAL HIGH PRESSURE REMAINS STAGNANT OVER THE
SOUTHEASTERN STATES. NORTH TEXAS WILL REMAIN LOCKED BETWEEN THESE
TWO WEATHER FEATURES FOR THE REMAINDER OF THE WEEK. THIS WILL
ALLOW SOUTHERLY FLOW TO CONTINUE UNIMPEDED...KEEPING DEW POINTS
IN THE 60S AND LOWER 70S THROUGH THE WEEKEND. THE HIGH DEW POINTS
ALONG WITH TEMPERATURES IN THE MID TO UPPER 90S WILL KEEP DAYTIME
CONDITIONS MUGGY. MOS GUIDANCE STILL SEEMS A LITTLE COOL AND HAVE
GENERALLY GONE ABOVE GUIDANCE BY A DEGREE OR TWO. SH/13
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 98 77 97 78 / 20 20 20 20 5
WACO, TX 75 97 75 97 76 / 30 20 10 10 5
PARIS, TX 72 91 73 91 73 / 20 20 30 30 10
DENTON, TX 74 95 74 95 75 / 20 20 30 20 5
MCKINNEY, TX 73 95 73 94 73 / 20 20 20 20 5
DALLAS, TX 78 97 78 97 78 / 20 20 20 20 5
TERRELL, TX 75 96 75 96 75 / 20 20 20 20 10
CORSICANA, TX 75 96 73 95 74 / 20 20 20 20 10
TEMPLE, TX 72 94 72 95 72 / 40 20 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 2:03 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT TUE JUL 8 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
303 PM CDT TUE JUL 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF
NORTH TEXAS THIS AFTERNOON MAINLY SOUTH OF A GAINESVILLE TO
MCKINNEY TO CANTON LINE. THUNDERSTORMS MAY LINGER FOR A FEW HOURS
AFTER DARK FOR AREAS NORTH AND WEST OF A SHERMAN TO MINERAL WELLS
TO ROCK DALE LINE. FREQUENT LIGHTNING...HEAVY RAINFALL...AND GUSTY
WINDS WILL BE THE MAIN THREATS WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL
OF NORTH TEXAS ON WEDNESDAY...AND NORTH OF A EASTLAND TO HILLSBORO
TO PALESTINE LINE ON THURSDAY. FREQUENT LIGHTNING AND GUSTY WINDS
WILL BE THE MAIN THREAT WITH ANY STORMS. SEVERE WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
85/NH
In the hours before
Special weather statement, Jul 8, 2:01 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE JUL 8 2008
TXZ174-082030-
MILAM TX-
301 PM CDT TUE JUL 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MILAM COUNTY
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF LEXINGTON...MOVING NORTHWEST AT
22 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE THORNDALE.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IT
APPEARS THAT THE CORE OF THIS STORM WILL STAY IN WILLIAMSON
COUNTY...BUT IT APPEARS TO BE PRODUCING DOWNBURST WINDS THAT MAY
REACH MILAM COUNTY.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3048 9717 3059 9722 3059 9721 3069 9726
3073 9728 3074 9728 3077 9720 3050 9710
3047 9714
TIME...MOT...LOC 2001Z 147DEG 19KT 3045 9719Special weather statement, Jul 8, 2:22 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT TUE JUL 8 2008
TXZ158-082045-
BELL TX-
322 PM CDT TUE JUL 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BELL COUNTY
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF TAYLOR...MOVING NORTHWEST AT
27 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HOLLAND...LITTLE
RIVER-ACADEMY...SALADO AND TEMPLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3077 9737 3079 9740 3079 9742 3083 9753
3101 9766 3111 9734 3086 9727 3085 9728
3076 9732
TIME...MOT...LOC 2022Z 154DEG 24KT 3065 9729Special weather statement, Jul 8, 2:43 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT TUE JUL 8 2008
TXZ158-082115-
BELL TX-
343 PM CDT TUE JUL 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BELL COUNTY
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF GRANGER...MOVING NORTHWEST AT
28 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HARKER HEIGHTS...
HOLLAND...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...
NOLANVILLE...SALADO...TEMPLE AND TROY.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...POSSIBLE
PEA-SIZED HAIL...AND DOWNBURST WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3115 9776 3132 9742 3124 9735 3128 9727
3085 9729 3083 9750
TIME...MOT...LOC 2043Z 157DEG 24KT 3088 9742Thunderstorm Wind, Bell
- When
- July 8, 3:05 PM CST
- Where
- Bell County, 1.5 mi NNE of Salado
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Broadcast Media
- Coordinates
- 30.950, -97.520
Rock facing was removed from the wall of a commercial building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Georgia, July 8 to 9, 20081 death · 1 injured · $485,000 · 52 kt wind · 11 events
- Flash Flooding and Hail in Ohio, July 8, 2008$637,000 · 59 kt wind · 44 events
- Tornado and Damaging Winds in Illinois, July 8, 2008$394,000 · EF0 · 21 events
- Flash Flood and Damaging Wind in Arkansas, July 8 to 10, 2008$500,000 · 50 kt wind · 3 events
- Flash Flooding in New Mexico, July 8 to 10, 2008$415,000 · 5 events
- Hail and Damaging Winds in Ohio, July 8, 2008$113,000 · 52 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, July 8, 2008$300,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, July 8, 2008$275,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 8, 2008$85,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in South Carolina, July 8, 2008$100,000 · 1 in hail · 13 events
- Lightning Strike in Texas, July 8, 2008$150,000 · 1 event
- Flooding in Iowa, July 8 to 10, 2008$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120712.